Illinois, 2004Damaging Wind in Illinois, July 5, 2004
July 5, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 5, 1:15 AM CST, 11 hours 5 minutes earlier.
Area forecast discussion, Jul 5, 1:15 AM CST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 AM CDT MON JUL 5 2004
.DISCUSSION...
A FRONT EXTENDED FROM SOUTHERN WI ACROSS IA INTO WESTERN NEB EARLY
THIS MORNING WITH LARGE HIGH PRESSURE SYSTEM OVER SOUTHERN CANADA
AND THE NORTHERN PLAINS/UPPER MIDWEST. MODELS HAVE BEEN FAIRLY
CONSISTENT IN POSITION OF COLD FRONT ACROSS NORTHWEST MO TUESDAY
MORNING. THE GFS, ETA AND UKMET ARE ALL SIMILAR IN FORECASTING THE
FRONT TO EXTEND FROM SOUTHERN IN ACROSS THE BOOTHEEL INTO SOUTHERN
OK BY 12Z WEDNESDAY. WILL BUMP POPS INTO LIKELY CATEGORY FOR TUESDAY
WITH EXPECTED COLD FRONT PASSAGE. HIGH PRESSURE WILL BUILD INTO THE
REGION TUESDAY NIGHT. AS A RESULT, SHOULD GET A BREAK IN THE RAIN
FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
850 MOISTURE WAS POOLED LAST EVENING FROM THE SOUTHERN PLAINS INTO
THE CENTRAL PLAINS. HOT 850 AIR WILL ADVECT ACROSS MOST OF THE
REGION TODAY WITH 20-22C TEMPS. THE GFS CONTINUES TO BE MORE
AGRESSIVE THAN THE ETA OR UKMET WITH THE COOLEST TEMPS AT 850 ACROSS
NORTHERN AND CENTRAL MO FROM TUESDAY NIGHT THROUGH WEDNESDAY. COOL
DOWN DOESNT LAST LONG THOU, WITH MUCH WARMER AIR SPREADING BACK
INTO CENTRAL MO BY THURSDAY MORNING.
MCS CONTINUES TO ROLL ACROSS KS TOWARD WEST CENTRAL/NORTHWEST MO.
NEW WW JUST ISSUED. 850 MB PROFILER WINDS ACROSS KS SHOW A 40 KT
JET HAS DEVELOPED WITH SIGNIFICANT CONVERGENCE INTO SYSTEM.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
&&
Hazardous weather outlook, Jul 5, 4:00 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CDT MON JUL 5 2004
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
500 AM CDT MON JUL 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AND PORTION OF WEST CENTRAL AND SOUTHWEST ILLINOIS
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE AREA TODAY AND
TONIGHT. THUNDERSTORMS ARE DEVELOPING IN CENTRAL MISSOURI EARLY THIS
MORNING AND THEY WILL MOVE INTO NORTHEAST MISSOURI DURING THE
MORNING HOURS. ALSO FEW STORMS COULD REACH SEVERE LEVEL WITH STRONG
AND GUSTY WIND UP TO 55 MPH AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY. SOME OF THE
THUNDERSTORMS COULD BE SEVERE ESPECIALLY ON TUESDAY AS A COLD FRONT
MOVES THROUGH THE AREA. AFTER A BREAK WEDNESDAY INTO FRIDAY...THE
CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN OVERNIGHT FRIDAY NIGHT AS
WARM AND HUMID AIR BEGINS FLOWING BACK INTO THE AREA.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 5, 9:50 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND GST SCOTT AFB 38.54N 89.85W
07/05/2004 69 MPH ST. CLAIR IL OTHER FEDERAL
WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB
&&
PRZYBYLINSKILocal storm report, Jul 5, 9:50 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND GST SCOTT AFB 38.54N 89.85W
07/05/2004 69 MPH ST. CLAIR IL OTHER FEDERAL
WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB
&&
PRZYBYLINSKILocal storm report, Jul 5, 10:00 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND DMG BARTELSO 38.54N 89.47W
07/05/2004 CLINTON IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN
&&
PRZYBYLINSKILocal storm report, Jul 5, 10:00 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND DMG BARTELSO 38.54N 89.47W
07/05/2004 CLINTON IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN
&&
PRZYBYLINSKILocal storm report, Jul 5, 11:29 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0723 AM TSTM WND DMG TIPTON 38.65N 92.78W
07/05/2004 MONITEAU MO EMERGENCY MNGR
1 FOOT DIAMETER TREE BROKEN
0733 AM HAIL WEBSTER GROVES 38.59N 90.35W
07/05/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0745 AM TSTM WND GST TROY 38.73N 89.89W
07/05/2004 0 MPH MADISON IL AMATEUR RADIO
NUMEROUS TREES AND LARGE TREE LIMBS DOWN IN THE TROY AREA
0745 AM TSTM WND DMG TROY 38.73N 89.89W
07/05/2004 MADISON IL AMATEUR RADIO
SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE TOWN
0748 AM TSTM WND DMG ROCHEPORT 38.98N 92.56W
07/05/2004 BOONE MO LAW ENFORCEMENT
1 TO 1.5 FOOT DIAMETER TREES DOWNED BY HIGH WINDS.
0800 AM TSTM WND DMG HOLTS SUMMIT 38.64N 92.12W
07/05/2004 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN IN THE HOLT SUMMIT AREA -
OCCURRED AROUND 800 AM CDT
0835 AM HAIL WEBSTER GROVES 38.59N 90.35W
07/05/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0835 AM TSTM WND DMG WEBSTER GROVES 38.59N 90.35W
07/05/2004 ST. LOUIS MO TRAINED SPOTTER
0845 AM TSTM WND DMG HERMANN 38.70N 91.43W
07/05/2004 GASCONADE MO LAW ENFORCEMENT
FEW LARGE TREES DOWN IN TOWN
0905 AM TSTM WND DMG OFALLON 38.21N 91.42W
07/05/2004 CRAWFORD MO AMATEUR RADIO
LARGE TREE LIMBS DOWN IN OFALLON IL AND POWER POLES DOWN
IN SHILO
0906 AM TSTM WND GST SCOTT AFB 38.54N 89.85W
07/05/2004 69 MPH ST. CLAIR IL OTHER FEDERAL
WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB
0920 AM TSTM WND DMG ST. CHARLES 38.79N 90.52W
07/05/2004 ST. CHARLES MO AMATEUR RADIO
SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE CITY.
0920 AM TSTM WND DMG LEBANON 38.60N 89.82W
07/05/2004 ST. CLAIR IL TRAINED SPOTTER
LARGE TREE LIMBS AND POWER LINES DOWN IN LEBANON
0923 AM HAIL WATERLOO 38.33N 90.16W
07/05/2004 0.88 INCH MONROE IL AIRPLANE PILOT
0925 AM TSTM WND DMG ST. PETERS 38.78N 90.61W
07/05/2004 ST. CHARLES MO AMATEUR RADIO
TREES DOWN ON POWER LINES - NEAR VENTURA AND MEXICO ROADS
0940 AM TSTM WND DMG TRENTON 38.61N 89.68W
07/05/2004 CLINTON IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TRENTON
0945 AM TSTM WND DMG CREVE COEUR 38.66N 90.44W
07/05/2004 ST. LOUIS MO AMATEUR RADIO
TREES DOWN IN CREVE COEUR IN ON TOP OF A HOME
0950 AM TSTM WND DMG OKAWVILLE 38.43N 89.55W
07/05/2004 WASHINGTON IL LAW ENFORCEMENT
TREES DOWN BLOCKING HIGHWAY 160 3 EAST OF OKAWVILLE.
0950 AM TSTM WND DMG GERMANTOWN 38.55N 89.54W
07/05/2004 CLINTON IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN
0950 AM TSTM WND DMG BARTELSO 38.54N 89.47W
07/05/2004 CLINTON IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN
1000 AM HAIL NASHVILLE 38.35N 89.38W
07/05/2004 1.00 INCH WASHINGTON IL LAW ENFORCEMENT
1005 AM TSTM WND DMG BRIGHTON 39.04N 90.14W
07/05/2004 MACOUPIN IL LAW ENFORCEMENT
TREES DOWN IN THE TOWN OF BRIGHTON IL
1010 AM TSTM WND DMG GODFREY 38.97N 90.19W
07/05/2004 MADISON IL LAW ENFORCEMENT
LARGE TREE LIMBS AND TREES DOWN FROM GODFREY THROUGH
FOSTERBURG
&&
PRZYBYLINSKILocal storm report, Jul 5, 11:29 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0723 AM TSTM WND DMG TIPTON 38.65N 92.78W
07/05/2004 MONITEAU MO EMERGENCY MNGR
1 FOOT DIAMETER TREE BROKEN
0733 AM HAIL WEBSTER GROVES 38.59N 90.35W
07/05/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0745 AM TSTM WND GST TROY 38.73N 89.89W
07/05/2004 0 MPH MADISON IL AMATEUR RADIO
NUMEROUS TREES AND LARGE TREE LIMBS DOWN IN THE TROY AREA
0745 AM TSTM WND DMG TROY 38.73N 89.89W
07/05/2004 MADISON IL AMATEUR RADIO
SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE TOWN
0748 AM TSTM WND DMG ROCHEPORT 38.98N 92.56W
07/05/2004 BOONE MO LAW ENFORCEMENT
1 TO 1.5 FOOT DIAMETER TREES DOWNED BY HIGH WINDS.
0800 AM TSTM WND DMG HOLTS SUMMIT 38.64N 92.12W
07/05/2004 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN IN THE HOLT SUMMIT AREA -
OCCURRED AROUND 800 AM CDT
0835 AM HAIL WEBSTER GROVES 38.59N 90.35W
07/05/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0835 AM TSTM WND DMG WEBSTER GROVES 38.59N 90.35W
07/05/2004 ST. LOUIS MO TRAINED SPOTTER
0845 AM TSTM WND DMG HERMANN 38.70N 91.43W
07/05/2004 GASCONADE MO LAW ENFORCEMENT
FEW LARGE TREES DOWN IN TOWN
0905 AM TSTM WND DMG OFALLON 38.21N 91.42W
07/05/2004 CRAWFORD MO AMATEUR RADIO
LARGE TREE LIMBS DOWN IN OFALLON IL AND POWER POLES DOWN
IN SHILO
0906 AM TSTM WND GST SCOTT AFB 38.54N 89.85W
07/05/2004 69 MPH ST. CLAIR IL OTHER FEDERAL
WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB
0920 AM TSTM WND DMG ST. CHARLES 38.79N 90.52W
07/05/2004 ST. CHARLES MO AMATEUR RADIO
SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE CITY.
0920 AM TSTM WND DMG LEBANON 38.60N 89.82W
07/05/2004 ST. CLAIR IL TRAINED SPOTTER
LARGE TREE LIMBS AND POWER LINES DOWN IN LEBANON
0923 AM HAIL WATERLOO 38.33N 90.16W
07/05/2004 0.88 INCH MONROE IL AIRPLANE PILOT
0925 AM TSTM WND DMG ST. PETERS 38.78N 90.61W
07/05/2004 ST. CHARLES MO AMATEUR RADIO
TREES DOWN ON POWER LINES - NEAR VENTURA AND MEXICO ROADS
0940 AM TSTM WND DMG TRENTON 38.61N 89.68W
07/05/2004 CLINTON IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TRENTON
0945 AM TSTM WND DMG CREVE COEUR 38.66N 90.44W
07/05/2004 ST. LOUIS MO AMATEUR RADIO
TREES DOWN IN CREVE COEUR IN ON TOP OF A HOME
0950 AM TSTM WND DMG OKAWVILLE 38.43N 89.55W
07/05/2004 WASHINGTON IL LAW ENFORCEMENT
TREES DOWN BLOCKING HIGHWAY 160 3 EAST OF OKAWVILLE.
0950 AM TSTM WND DMG GERMANTOWN 38.55N 89.54W
07/05/2004 CLINTON IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN
0950 AM TSTM WND DMG BARTELSO 38.54N 89.47W
07/05/2004 CLINTON IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN
1000 AM HAIL NASHVILLE 38.35N 89.38W
07/05/2004 1.00 INCH WASHINGTON IL LAW ENFORCEMENT
1005 AM TSTM WND DMG BRIGHTON 39.04N 90.14W
07/05/2004 MACOUPIN IL LAW ENFORCEMENT
TREES DOWN IN THE TOWN OF BRIGHTON IL
1010 AM TSTM WND DMG GODFREY 38.97N 90.19W
07/05/2004 MADISON IL LAW ENFORCEMENT
LARGE TREE LIMBS AND TREES DOWN FROM GODFREY THROUGH
FOSTERBURG
&&
PRZYBYLINSKIThunderstorm Wind, St. Clair
- When
- July 5, 12:20 PM CST
- Where
- St. Clair County, Marissa
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 38.233, -89.750
The local newspaper reported several large tree limbs and moderate size trees down from thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 5, 20041 death · 48 injured · $350,000 · 70 kt wind · 1 event
- Flash Flood and Hail in Oklahoma, July 5 to 6, 20041 death · $25,000 · 2.5 in hail · 57 events
- Flash Flood and Hail in Nebraska, July 5, 2004$9.8 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in Kentucky, July 5, 2004$147,000 · 69 kt wind · 51 events
- Flash Flooding and Hail in Texas, July 5, 2004$950,000 · 1.75 in hail · 4 events
- Damaging Winds in Indiana, July 5, 20041 injured · $323,000 · 61 kt wind · 3 events
- Tornadoes in Missouri, July 5, 2004$70,000 · F1 · 3 events
- Hail in Kansas, July 5, 2004$225,000 · 1.75 in hail · 1 event
- Damaging Winds in Missouri, July 5, 20041 injured · $80,000 · 65 kt wind · 12 events
- Flash Flooding and Hail in Tennessee, July 5 to 6, 2004$22,000 · 1 in hail · 44 events
- Flash Flooding in Iowa, July 5, 2004$138,000 · 4 events
- Damaging Wind in South Carolina, July 5, 2004$150,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409716.